1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Too high reading

Discussion in 'Ask A Question' started by lynbrown, May 13, 2021.

  1. lynbrown

    lynbrown · Well-Known Member

    Messages:
    207
    Likes Received:
    29
    Trophy Points:
    48
    Through my own careless fault, my reading at 1pm was 24. I took 12 units of insulin and its now, 2 hours later, showing 22.3 - hardly down at all. I feel spacey and dizzy, feeling odd. How can I bring it down, I feel its too soon for more insulin. Ideas please!!
     
  2. Gafspa

    Gafspa · Active Member

    Messages:
    42
    Likes Received:
    8
    Trophy Points:
    8
    Once you’ve gone so high your more insulin resistant .
    I find the the correction dose of 1 unit to bring down 3 doesn’t work for me and I need more insulin that I’ve worked out.
    When did you take the 12 units?
    Do you exercise? Going for a run brings my levels down.
     
  3. lynbrown

    lynbrown · Well-Known Member

    Messages:
    207
    Likes Received:
    29
    Trophy Points:
    48
    I took the 12 at 1pm. Going for a run doesn't suit - I'm 77, cant manage it! Can I take more insulin now, at almost 4pm?
     
  4. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    595
    Likes Received:
    335
    Trophy Points:
    103
    It depends what type of insulin you take. If you have fast acting insulin, I would definitely be taking more.

    Regardless of your age (or fitness), I would not be recommending a run at levels that high. Exercising when our blood sugars are high can cause stress on our bodies which could push levels up higher.

    Drinking water can help.

    The other important hing to check is that you do not have ketones. These can be very dangerous.
    If you are not able to reduce your levels and if you have a high level of ketones, I recommend calling 111 and getting assistance.
     
    • Agree Agree x 2
  5. sleepster

    sleepster Type 1 · Well-Known Member

    Messages:
    525
    Likes Received:
    269
    Trophy Points:
    123
    I'd have a big glass of water, plus a bit more insulin.
     
  6. lynbrown

    lynbrown · Well-Known Member

    Messages:
    207
    Likes Received:
    29
    Trophy Points:
    48
    Thanks for the speedy replies. It had gone down to 11.3 about an hour ago, so greatly relieved. I've taken a couple of Ibuprofen to combat the dizziness I am experiencing. Hard lesson learnt today - no more fancy snacks at local cafe for me.
     
    • Like Like x 3
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook